MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804275-18
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Codes Air Embolism (1697); Cardiogenic Shock (2262); Syncope/Fainting (4411)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The delivery system was received.The stent implant remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat to the right coronary artery (rca) and the proximal left anterior descending artery (plad).The rca was treated first with an unspecified device.The 2.75x18mm xience skypoint stent delivery system was advanced and attempted to be inflated; however, under cine the shape appeared to be dog-boned.The pressure was attempted to be increased from 6 atmospheres, but the gage pressure of an non-abbott indeflator would not increase.A leak occurred from the distal end of the delivery system as the indeflator was being used.The stent was deployed and patient went into shock and a intra-aortic balloon pump (iabp) was used as well as extracorporeal membrane oxygenation (ecmo).Another unspecified balloon was used expand the deployed stent firmly into the vessel wall.Additionally, an air embolism occurred and unknown guiding catheter was inserted deeply to draw air and recover the flow.The patient regained consciousness and no clinically significant delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device and the reported leak and inflation issue were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents and/or complaints reported from this lot.The reported patient effects of air embolism and shock are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the noted tears.It may be possible that the guide wire used in the procedure was damaged causing the tears on the inner member during loading of the guide wire; however, this could not be confirmed.Although a conclusive cause for the noted tears was unable to be concluded, the reported leak, inflation issue appears to be related to operation circumstances of the procedure as it is likely that the tears on the inner member resulted in the leak and inflation issue.The patient effects of shock, syncope, and air embolism and the treatment all appear to be related to operational context of the procedure.Factors that may contribute to difficulty inflating the device may include, but are not limited to, damage to the device, contamination in the inflation lumen, patient anatomical morphology, patient disease state, inflation/deflation technique, contrast dilution, inadequate connection to the inflation device, and/or accessory device support.To help ensure this difficulty is not related to a manufacturing issue, all balloon catheters are visually inspected for damage in manufacturing.In this case, the device was prepped prior to use with no issue/ leak noted, which would suggest that the device was not damaged prior to use.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13579207
Report Number2024168-2022-01859
Device Sequence Number5526721
Product Code NIQ
UDI-Device Identifier08717648233166
UDI-Public08717648233166
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1804275-18
Device Catalogue Number1804275-18
Device Lot Number1012241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEEN MAN INDEFLATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown